September 13, 1947


Author Affiliations

Edinburgh, Scotland. Assistant Physician, Skin Department, Royal Infirmary.

JAMA. 1947;135(2):112. doi:10.1001/jama.1947.02890020042018

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


To the Editor:—  The paper by T. W. Nisbet in The Journal May 31 might be open to criticism on one small point on page 447, where one finds "It has been stated that this symptom complex did not occur in the Mediterranean area though certain units were in malaria-infested districts and the troops were taking quinacrine hydrochloride. However, this is not the case, and several examples of the lichenoid type of eruption occurring in British soldiers have been presented before the Section on Dermatology of the Royal Society of Medicine, although the causative factor of quinacrine hydrochloride was not recognized."In September and October 1943 in Algeria a series of both the lichenoid and eczematous types of drug eruption due to quinacrine hydrochloride were observed and discussed by Major L. M. Nelson, M. C., A. U. S., Major H. C. Hair, M. B. E., R. C. A. M. C.,

First Page Preview View Large
First page PDF preview
First page PDF preview